Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Feb 5, 2008, 2:17 PM CST for 4 parishes in Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2008, 2:17 PM CST (20:17 UTC)
- Expired
- Feb 5, 2008, 3:15 PM CST
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 160 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 2:08 PM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 544 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 052019
TORSHV
LAC049-061-073-111-052115-
/O.NEW.KSHV.TO.W.0001.080205T2017Z-080205T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
217 PM CST TUE FEB 5 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
EAST CENTRAL LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
WEST CENTRAL OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
EASTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 315 PM CST
* AT 217 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 18 MILES SOUTH
OF FARMERVILLE...OR ABOUT 9 MILES EAST OF RUSTON...MOVING NORTHEAST
AT 55 MPH.
* THE TORNADO WILL BE NEAR...
JUST SOUTHEAST OF FARMERVILLE BY 235 PM CST...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST TUESDAY
EVENING FOR SOUTHWESTERN ARKANSAS AND NORTHCENTRAL LOUISIANA.
LAT...LON 3293 9205 3286 9206 3280 9202 3277 9202
3241 9245 3252 9262 3302 9234 3300 9207
TIME...MOT...LOC 2017Z 218DEG 48KT 3254 9246
$$
131 follow-up statement
000
WWUS54 KSHV 052035
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
232 PM CST TUE FEB 5 2008
LAC049-061-073-052042-
/O.CAN.KSHV.TO.W.0001.000000T0000Z-080205T2115Z/
LINCOLN LA-OUACHITA LA-JACKSON LA-
232 PM CST TUE FEB 5 2008
...THE TORNADO WARNING FOR NORTH CENTRAL JACKSON...WEST CENTRAL
OUACHITA AND EASTERN LINCOLN PARISHES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING
FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST TUESDAY
EVENING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA.
LAT...LON 3300 9207 3293 9205 3286 9206 3280 9202
3276 9204 3260 9226 3268 9245 3302 9234
TIME...MOT...LOC 2032Z 218DEG 48KT 3270 9231
$$
LAC111-052115-
/O.CON.KSHV.TO.W.0001.000000T0000Z-080205T2115Z/
UNION LA-
232 PM CST TUE FEB 5 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CST FOR EASTERN
UNION PARISH...
AT 232 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 8 MILES SOUTHEAST OF
FARMERVILLE...OR ABOUT 12 MILES NORTHWEST OF CLAIBORNE...MOVING
NORTHEAST AT 55 MPH.
THE EASTERN SHORES OF LAKE DARBONNE...HAILE AND MARION ARE IN THE
PATH OF THIS TORNADIC THUNDERSTORM.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST TUESDAY EVENING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA.
LAT...LON 3300 9207 3293 9205 3286 9206 3280 9202
3276 9204 3260 9226 3268 9245 3302 9234
TIME...MOT...LOC 2032Z 218DEG 48KT 3270 9231
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Feb 5, 10:30 AM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Feb 5, 10:30 AM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CST TUE FEB 5 2008
.DISCUSSION...
ONE LOOK AT THE SHV MORNING SOUNDING AND IT IS EASY TO SEE WHY
NOTHING GOING ON AT THIS TIME. STRONG INVERSION AT 6K WILL CONTINUE
TO KEEP THE MOISTURE TRAPPED IN THE LOWER LEVELS. THIS COMBINED WITH
A SLOW MOVING...CLOSED UPPER LEVEL LOW OVER NORTHERN NM SUGGESTS
NOTHING IN THE CWA UNTIL THE SURFACE FRONT ARRIVES...AROUND MID
AFTERNOON. A WEAK SHORT WAVE ROTATING AROUND THE UPPER LOW COULD
PROVIDE SOME LIFT...BUT DO NOT THINK IT WILL BE ENOUGH TO BREAK THE
CAP.
A NOON SOUNDING IS SCHEDULED...SO ANOTHER LOOK AT THE SITUATION
EARLY THIS AFTERNOON. NO CHANGES TO FORECAST AT THIS TIME...AS A
LINE OF TSTMS STILL POSSIBLE...JUST LATER TODAY. WILL UPDATE TEXT
ZONES TO TAKE OUT MORNING WORDING.
&&
.AVIATION...
WATER VAPOR IMAGERY SHOWS TROUGH JUST ENTERING THE OK/TEXAS
PANHANDLES...WHILE SFC OBSERVATIONS SHOW A WELL-DEFINED COLD FRONT
FROM KSPS-KSGF-KSAR. ALSO NOTED WAS A WEAK DRYLINE REACHING FROM
KSPS-KLRD. LATEST MODEL RUNS PUSH FRONT/DRYLINE INTO THE KTYR BY
00Z...AND KMLU BY 06Z. KSHV 12Z SOUNDING CAME IN WELL-CAPPED...BUT
OTHERWISE VERY UNSTABLE...W/H7-H5 LR/S IN EXCESS OF 8C/KM. FOR
AVIATION CONCERNS...LATEST FORECAST SOUNDINGS MAINTAIN MVFR CEILINGS
UNTIL FROPA...EXCEPT FOR LOWER DURING THUNDERSTORMS ACTIVITY.
EXPECT GUSTY SOUTH SFC WINDS TO VEER TO WEST AS FROPA
APPROACHES/MOVES THRU.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 44 55 35 / 70 50 0 0
MLU 79 48 54 32 / 60 80 0 0
DEQ 73 38 52 30 / 90 20 0 0
TXK 74 40 52 35 / 80 30 0 0
ELD 77 43 52 30 / 80 70 0 0
TYR 75 40 54 36 / 60 20 0 0
GGG 76 41 53 34 / 70 20 0 0
LFK 77 43 59 34 / 40 40 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 6 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...LAKE WIND ADVISORY FROM 6 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...
DE SOTO...GRANT...JACKSON...LA SALLE...LINCOLN...
NATCHITOCHES...OUACHITA...RED RIVER...SABINE LA...UNION LA...
WEBSTER...AND WINN.
OK...LAKE WIND ADVISORY FROM 6 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: MCCURTAIN.
TX...LAKE WIND ADVISORY FROM 6 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...
GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
SMITH...TITUS...UPSHUR...AND WOOD.
&&Hazardous weather outlook, Feb 5, 12:00 PM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST TUE FEB 5 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-061200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL INCREASE ACROSS THE REGION THIS AFTERNOON AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM. SUPERCELLS WILL BE POSSIBLE...PRODUCING LARGE HAIL...STRONG AND DAMAGING WIND GUSTS ALONG WITH POSSIBLE TORNADOES. THE GREATEST TORNADO THREAT APPEARS TO BE ACROSS SOUTH CENTRAL AND SOUTHWEST ARKANSAS...ADJACENT NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA...AS WELL AS NORTHCENTRAL LOUISIANA. THE THREAT OF SEVERE STORMS WILL EXTEND INTO THE EVENING HOURS... UNTIL A COLD FRONT MOVES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION...WILL LIKELY BE NEEDED THROUGHOUT THE AFTERNOON AND EVENING HOURS.
In the hours before
Special weather statement, Feb 5, 1:25 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 125 PM CST TUE FEB 5 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-052200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 125 PM CST TUE FEB 5 2008 ...AN OUTBREAK OF SEVERE WEATHER WILL BE POSSIBLE ACROSS THE FOUR STATE REGION TODAY... A VERY STRONG...SPRING LIKE...UPPER LEVEL STORM SYSTEM WILL BE MOVING ACROSS THE FOUR STATE REGION THIS AFTERNOON AND EVENING. THIS UPPER LEVEL SYSTEM WILL CAUSE A DEEPENING LOW PRESSURE AREA AT THE SURFACE...ACROSS NORTH CENTRAL TEXAS. THIS SURFACE SYSTEM WILL MOVE RAPIDLY EAST THIS AFTERNOON AND EVENING...ACROSS NORTHEAST TEXAS... SOUTHWEST ARKANSAS...AND NORTH LOUISIANA CAUSING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...FROM THE MIDDLE OF THE AFTERNOON THROUGH THE EVENING HOURS. THE STORM SYSTEM IS MOVING ACROSS OUR AREA AT A PARTICULARLY DANGEROUS TIME OF DAY WHEN INSTABILITY IS GREATEST...MOISTURE IS AVAILABLE...AND SHEAR IS STRONG. THIS MEANS THERE IS A CHANCE OF SEVERE THUNDERSTORMS...WITH THE POSSIBILITY OF A FEW STRONG TORNADOES...DAMAGING WINDS...AND POSSIBLY LARGE HAIL. THIS IS A PARTICULAR INTENSE STORM SYSTEM. YOU SHOULD MONITOR THE WEATHER THIS AFTERNOON AND EVENING...AND BE PREPARED TO TAKE ACTION IF AND WHEN WATCHES AND WARNINGS ARE ISSUED FOR YOUR AREA. 03
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:00 AM CST | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 15 hr |
| Feb 5, 5:36 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 24 min |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.